Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 9, NWS Hastings, NE

April 7, 2013Smith County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Apr 7, 2013, 6:30 PM CDT for Smith County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2013, 6:30 PM CDT (23:30 UTC)
Expired
Apr 7, 2013, 7:00 PM CDT
In force
30 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Smith County, KS

The radar

The Grand Island radar (KUEX), 50 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 5:36 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2243 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WUUS53 KGID 072330
SVRGID
KSC183-080000-
/O.NEW.KGID.SV.W.0009.130407T2330Z-130408T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
630 PM CDT SUN APR 7 2013

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SMITH COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 700 PM CDT

* AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  SMITH CENTER....OR 28 MILES EAST OF PHILLIPSBURG...AND MOVING EAST
  AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN SMITH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4000 9879 4000 9852 3985 9852 3980 9891
      3996 9894
TIME...MOT...LOC 2331Z 260DEG 28KT 3989 9879

HAIL...1.00IN
WIND...60MPH

$$

ROSSI
1 follow-up statement
050 
WWUS53 KGID 072347
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
647 PM CDT SUN APR 7 2013

KSC183-080000-
/O.CON.KGID.SV.W.0009.000000T0000Z-130408T0000Z/
SMITH KS-
647 PM CDT SUN APR 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SMITH COUNTY UNTIL 700 PM CDT...

AT 643 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF BELLAIRE...OR 33 MILES EAST OF PHILLIPSBURG...MOVING SOUTHWEST AT 
10 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL SMITH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4000 9879 4000 9852 3985 9852 3981 9890
      3997 9889
TIME...MOT...LOC 2347Z 029DEG 9KT 3988 9873

HAIL...1.00IN
WIND...60MPH

$$

JCB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:23 PM CDT, 7 minutes earlier.

Area forecast discussion, Apr 7, 6:23 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
623 PM CDT SUN APR 7 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 334 PM CDT SUN APR 7 2013

MAIN FORECAST CONCERNS WILL BE CHANCES FOR SHOWERS AND
THUNDERSTORMS THIS EVENING AND MONDAY AND TEMPERATURES.

SHOWERS HAVE CONTINUED TO DEVELOP THIS AFTERNOON BUT THERE HAS
BEEN ONLY VERY ISOLATED LIGHTNING AND MOSTLY TO THE WEST OF THE
FORECAST AREA. EXPECT THESE SHOWERS AND ISOLATED THUNDERSTORMS TO
CONTINUE TO MOVE THROUGH THE FORECAST AREA THE REMAINDER OF THE
AFTERNOON INTO THIS EVENING. BY LATE THIS AFTERNOON THE MOST
UNSTABLE CAPE INCREASES TO AROUND 800 J/KG IN NORTH CENTRAL KANSAS
AND FAR SOUTH CENTRAL NEBRASKA. THIS IS ALSO WHERE THERE HAVE BEEN
A FEW BREAKS IN THE CLOUDS AND TEMPERATURES ARE THE WARMEST.
EXPECT THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS THE
SOUTHERN PART OF THE FORECAST AREA LATE THIS AFTERNOON INTO THIS
EVENING.

DURING THE EVENING THE UPPER WAVE RESPONSIBLE FOR THE SHOWERS AND
THUNDERSTORMS WILL MOVE TO THE EAST AND SHOWERS AND THUNDERSTORMS
WILL BE COMING TO AN END FROM WEST TO EAST ACROSS THE AREA. SKIES
WILL CLEAR OUT BEHIND THE PRECIPITATION AS WELL. TEMPERATURES WILL
CONTINUE TO BE WARM TONIGHT.

AS A LOW PRESSURE SYSTEM DEVELOPS TO THE SOUTHWEST OF THE AREA
THERE WILL BE SOUTH WINDS ACROSS THE AREA MONDAY. THIS WILL BRING
IN A GOOD FETCH OF MOISTURE FROM THE SOUTH/SOUTHEAST. EXPECT
CLOUDS TO INCREASE DURING THE DAY. TEMPERATURES WILL BE WARM WITH
THE SOUTH WINDS. MODELS ARE KEEPING THE PRECIPITATION FOR MONDAY
FURTHER TO THE WEST. HAVE KEPT THE MORNING DRY AND BROUGHT
PRECIPITATION INTO THE AREA DURING THE AFTERNOON.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 334 PM CDT SUN APR 7 2013

THE LONG TERM FORECAST PERIOD IS STILL EXPECTED TO START OFF
ACTIVE AS A MID LEVEL LOW MOVES INTO THE SOUTHWESTERN CONUS.
GUIDANCE FROM THE NAM...OPERATIONAL GFS...EC...ANS SREF-MEAN ALL
SUGGEST THIS MID LEVEL LOW WILL MOVE EAST/NORTHEAST INTO THE
CENTRAL ROCKY MOUNTAIN RANGE ON TUESDAY...AND THEN EAST ACROSS THE
CENTRAL PLAINS AND MID-MISSISSIPPI VALLEY WEDNESDAY INTO THURSDAY.
AT THE SURFACE AN AREA OF CYCLOGENESIS SHOULD BE REALIZED OVER
SOUTHEASTERN COLORADO BY EARLY TUESDAY. THIS SURFACE LOW IS THEN
EXPECTED TO MOVE EAST ACROSS CENTRAL KANSAS DURING THE DAY TUESDAY
AND ON INTO THE MID-MISSISSIPPI VALLEY HEADING INTO TUESDAY NIGHT
AND WEDNESDAY.

OMEGA AHEAD OF THE MID LEVEL LOW...ON THE ORDER OF
5-15-UBAR/S...PER THE NAM AND OPERATIONAL GFS...IS EXPECTED TO
OVERTAKE OUR AREA MONDAY NIGHT INTO TUESDAY MORNING AND THEN
LINGER OVER THE AREA HEADING INTO THE DAY TUESDAY. THE PRIMARY
AXIS OF OMEGA IS THEN EXPECTED TO MOVE EAST/NORTHEAST OUT OF OUR
AREA HEADING INTO TUESDAY NIGHT AS A MID LEVEL DRY INTRUSION ALSO
INFILTRATES OUR AREA FROM THE SOUTHWEST. THAT BEING SAID...AN AXIS
OF MID LEVEL DEFORMATION TO THE WEST/NORTHWEST OF THE MID LEVEL
LOW IS THEN EXPECTED TO SWEEP ACROSS PORTIONS OF OUR CWA TUESDAY
EVENING. THIS AXIS OF DEFORMATION SHOULD THEN PUSH EAST OF OUR
AREA AT SOME POINT ON WEDNESDAY.

THE AFOREMENTIONED OMEGA IS STILL EXPECTED TO PROMOTE
PRECIPITATION PRODUCTION ACROSS MOST ALL OF OUR CWA MONDAY NIGHT
THROUGH MUCH OF TUESDAY AND AS A RESULT...70-90% POPS ARE IN
EXISTENCE ACROSS MUCH OF OUR CWA MONDAY NIGHT INTO TUESDAY
EVENING. NOT SURE HOW WIDESPREAD OR LONG LASTING PRECIPITATION
WILL BE ACROSS THE AREA BEYOND THE DAY TUESDAY AS A RESULT OF THE
MID LEVEL DEFORMATION...BUT WENT AHEAD AND LINGERED ~20% ACROSS
MUCH OF THE CWA THROUGH MUCH OF WEDNESDAY IN CASE THE DEFORMATION
BAND DOES LINGER A TOUCH.

GUIDANCE CONTINUES TO SUGGEST A 50-60KT 850MB JET STREAK WILL
DEVELOP OVER PORTIONS OF OUR AREA MONDAY NIGHT INTO EARLY TUESDAY
MORNING. THE INCREASED LOW LEVEL THERMAL ADVECTION...WORKING IN
CONCERT WITH THE SYNOPTIC-SCALE OMEGA ALREADY IN PLACE...SHOULD
PROMOTE AN EXPANDING PRECIPITATION SHIELD. THAT BEING
SAID...FORECAST PROXIMITY SOUNDINGS FROM ACROSS THE CWA...PER THE
NAM AND OPERATIONAL GFS...NOW SUGGEST A WARMER ELEVATED LAYER
DEVELOPING NEAR 850MB DUE TO THE AFOREMENTIONED LOW LEVEL JET
STREAK. DUE TO THIS INTENSIFYING LOW LEVEL WARM LAYER...IT HAS
BECOME HARD TO FIND A PARCEL ROOTED ANYWHERE WITHIN THE LOWEST 400MB
WHICH WOULD HAVE ENOUGH POTENTIAL INSTABILITY FOR SIGNIFICANT
UPDRAFT PRODUCTION. MEAGER ELEVATED CAPE WILL CERTAINLY STILL BE
AVAILABLE AND WILL KEEP THE THUNDER MENTION GOING IN THE FORECAST
MONDAY NIGHT INTO EARLY TUESDAY MORNING AS A RESULT...BUT OTHER THAN
A FEW LINGERING STRONG STORMS LEFTOVER FROM MONDAY AFTERNOON/EVENING
CONVECTION...AM NOW NOT OVERLY IMPRESSED WITH THE SEVERE THREAT
MONDAY NIGHT INTO TUESDAY MORNING.

GUIDANCE IS IN VERY GOOD AGREEMENT WITH RESPECT TO THE PATH OF
THE SURFACE LOW ACROSS CENTRAL KANSAS DURING THE DAY TUESDAY.
SHOULD THESE SOLUTIONS VERIFY...THE RICHER LOW LEVEL MOISTURE
SHOULD REMAIN SOUTH/SOUTHEAST OF OUR AREA FOR THE MOST PART THUS
LIMITING THE POTENTIAL FOR SEVERE WEATHER ACROSS OUR CWA. THAT
BEING SAID THERE ARE STILL INDICATIONS OF DEEP LAYER MUCAPE VALUES
APPROACHING 1000J/KG ACROSS OUR EXTREME SOUTHEASTERN CWA JUST A
LOW LEVEL BAROCLINIC ZONE IS ALSO CLEARING THE AREA. ASSUMING
ENOUGH LOW LEVEL CONVERGENCE FOR SURFACE-BASED CONVECTION ALONG
THE BAROCLINIC ZONE...SHOULD ALLOW THIS CAPE TO BE UTILIZED AND
WITH 40-50KTS OF DEEP LAYER BULK SHEAR IN PLACE THE THREAT FOR
SEVERE WEATHER ACROSS OUR EXTREME SOUTHEASTERN CWA REMAINS FOR
LATE TUESDAY AFTERNOON INTO TUESDAY EVENING. WILL CONTINUE SUCH
WORDING IN THE HWO AS A RESULT.

STARTING TUESDAY...BUT REALLY INTO TUESDAY NIGHT AND THE DAY
WEDNESDAY...FORECAST PROXIMITY SOUNDINGS SUGGEST THE LOWER
TROPOSPHERE WILL BECOME COOL ENOUGH FOR SNOW PRODUCTION...STARTING
ACROSS OUR NORTHWEST BUT THEN WORKING SOUTHEAST AS A COOLER LOW
LEVEL AIRMASS INFILTRATES ON THE HEELS OF THE PASSING LOW LEVEL
BAROCLINIC ZONE. WENT AHEAD AND CONTINUED SNOW WORDING IN THE
FORECAST AS A RESULT...PRIMARILY FOR TUESDAY NIGHT INTO WEDNESDAY
MORNING. DUE TO THE LIGHT NATURE OF THE PRECIPITATION AND WARM
SURFACE TEMPERATURES...LITTLE IN THE WAY OF SNOW ACCUMULATION IS
CURRENTLY EXPECTED. THAT BEING SAID...IT IS NOT OUT OF THE REALM OF
POSSIBILITIES THAT ~0.5" COULD BE REALIZED ON GRASSY SURFACES ACROSS
OUR NORTHWESTERN CWA. FINALLY...IT IS WORTH NOTING THAT FORECAST
PROXIMITY SOUNDINGS ALSO SUGGEST A PERIOD OF SLEET OR PERHAPS
FREEZING RAIN ACROSS OUR NORTH/NORTHWEST ON TUESDAY. THE SOUNDINGS
SUGGEST SLEET IS THE BETTER BET AND THUS WENT WITH SLEET WORDING IN
THE FORECAST...BUT SOMETHING FOR FUTURE SHIFTS TO CONTINUE
MONITORING.

THE OTHER BIG STORY WITH THIS UPCOMING STORM SYSTEM IS THE
POTENTIAL FOR A STRONG SURFACE WIND POST-FROPA DURING THE DAY
TUESDAY. MAV/GFS GUIDANCE IS VERY ROBUST WITH RESPECT TO THE WIND
SPEED...SUGGESTING A SUSTAINED WIND OF ~30KTS WILL BE REALIZED
ACROSS THE NORTHWESTERN-HALF OF OUR CWA AROUND SUNRISE
TUESDAY...FOLLOWED BY A ~25KT SUSTAINED WIND ACROSS MUCH OF THE
CWA BEHIND THE FRONT THROUGH THE REMAINDER OF TUESDAY. MET/NAM
GUIDANCE ON THE OTHER HAND IS NOT NEARLY AS INTENSE...SUGGESTING A
20-25KT WIND FOR THE MOST PART FOR LOCATIONS BEHIND THE FRONT.
AWFULLY HARD TO IGNORE THE MAV/GFS GUIDANCE SO FOR THE
FORECAST...OPTED TO TAKE A BLEND OF MAV/GFS AND MET/NAM GUIDANCE
WHICH PROVIDES A ~24KT WIND TO NORTHWESTERN HALF OF THE AREA
THROUGH MUCH OF TUESDAY. THIS IS SOMETHING FUTURE SHIFTS WILL NEED
TO MONITOR CLOSELY AS A WIND ADVISORY IS CERTAINLY POSSIBLE
TUESDAY. WILL GO AHEAD AND MENTION THE STRONG WIND...ALBEIT
CURRENTLY FORECAST JUST BELOW WIND ADVISORY CRITERIA...IN THE HWO.

AN OVERALL LACK IN KINEMATIC FORCING SHOULD PRESENT DRY
CONDITIONS TO OUR AREA THURSDAY THROUGH FRIDAY NIGHT. BEGINNING
SATURDAY THERE ARE INDICATIONS OF A MID LEVEL SHORT WAVE MOVING
ACROSS PORTIONS OF THE REGION WHICH MAY BRING PRECIPITATION TO THE
AREA SATURDAY AND SUNDAY. ALLBLEND PROVIDED 20-30% POPS TO MUCH OF
THE AREA FOR NEXT WEEKEND AND THESE POPS WERE LEFT UNCHANGED.

TOUGH TEMPERATURE FORECAST FOR TUESDAY AS THE PASSAGE OF THE LOW
LEVEL BAROCLINIC ZONE WILL LIKELY BRING A WIDE RANGE OF
TEMPERATURES TO THE AREA. CURRENT FORECAST CALLS FOR 30S ACROSS OUR
NORTHWEST AND 60S ACROSS OUR SOUTHEAST...BUT THESE WOULD EASILY NEED
ADJUSTED BASED ON THE TIMING OF THE BAROCLINIC ZONE. LOW LEVEL COLD
AIR ADVECTION WILL THEN PROMOTE A COOLING TREND WEDNESDAY...WITH A
WARMING TREND THEN EXPECTED THURSDAY THROUGH THE END OF THE LONG
TERM FORECAST PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 622 PM CDT SUN APR 7 2013

A BAND OF THUNDERSTORMS WILL MOVE THROUGH THE KGRI TERMINAL AREA
IN THE NEXT HOUR OR TWO. BRIEF HEAVY RAIN AND GUSTY WINDS ARE
POSSIBLE. BEHIND THE THUNDERSTORMS SKIES WILL CLEAR OUT. MOSTLY
CLEAR TO PARTLY CLOUDY SKIES WILL CONTINUE THROUGH THE NIGHT AND
INTO MONDAY MORNING. DURING THE AFTERNOON CLOUDS WILL START TO
INCREASE BUT SHOULD REMAIN VFR.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...JCB
LONG TERM...BRYANT
AVIATION...JCB
Hazardous weather outlook, Apr 7, 5:40 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
540 PM CDT SUN APR 7 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
082245-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
540 PM CDT SUN APR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
TONIGHT. A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH ABOUT
MIDNIGHT...PRIMARILY ACROSS PORTIONS OF NORTH CENTRAL KANSAS. HAIL
TO THE SIZE OF QUARTERS AND BRIEF THUNDERSTORM WIND GUSTS TO
AROUND 60 MPH WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
MONDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL KANSAS
AND PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY SOUTH OF
I-80...LATE MONDAY AFTERNOON INTO MONDAY EVENING. HAIL TO THE SIZE
OF QUARTERS...THUNDERSTORM WIND GUSTS TO AROUND 60 MPH...AND
ISOLATED TORNADOES WILL ALSO BE POSSIBLE SHOULD SEVERE WEATHER BE
REALIZED ON MONDAY.

ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY
AFTERNOON AND EVENING...PRIMARILY ALONG AND SOUTHEAST OF A LINE
FROM GENEVA NEBRASKA TO OSBORNE KANSAS. HAIL TO THE SIZE OF
QUARTERS...BRIEF THUNDERSTORM WIND GUSTS TO AROUND 60 MPH...AND
PERHAPS AN ISOLATED TORNADO WILL ALL BE POSSIBLE SHOULD SEVERE
WEATHER BE REALIZED.

A STRONG NORTH WIND...SUSTAINED AT 25 TO NEAR 30 MPH WITH LOCALLY
HIGHER GUSTS...WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA ON
TUESDAY.

A PERIOD OF SLEET WILL BE POSSIBLE DURING THE DAY
TUESDAY...PRIMARILY ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA
ALONG AND NORTHWEST OF A LINE FROM ELWOOD TO GREELEY. ISOLATED
SLICK SPOTS ON AREA ROADWAYS MAY RESULT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH 10 PM CDT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Apr 7, 5:50 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
550 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 SSW PLAINVILLE        39.21N 99.32W
04/07/2013  E0.88 INCH       ROOKS              KS   TRAINED SPOTTER

&&

REED
Special weather statement, Apr 7, 5:52 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
552 PM CDT SUN APR 7 2013

KSZ017-072315-
ROOKS KS-
552 PM CDT SUN APR 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROOKS COUNTY UNTIL
615 PM CDT...

AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PALCO...OR 17 MILES SOUTHEAST OF HILL
CITY...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PALCO...
  DAMAR...
  ZURICH...
  WEBSTER STATE PARK...

LAT...LON 3913 9961 3933 9961 3943 9948 3930 9927
      3913 9955 3913 9960
TIME...MOT...LOC 2252Z 230DEG 26KT 3921 9960
Local storm report, Apr 7, 5:56 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
556 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     LIGHTNING        PLAINVILLE              39.23N 99.30W
04/07/2013                   ROOKS              KS   LAW ENFORCEMENT

            LIGHTNING STRUCK A HOUSE IN PLAINVILLE. FIRE DEPARTMENT
            RESPONDED.

&&

REED
Local storm report, Apr 7, 6:00 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
600 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             2 SSW PLAINVILLE        39.21N 99.32W
04/07/2013  E1.00 INCH       ROOKS              KS   TRAINED SPOTTER

            QUARTER SIZE HAIL MIXED WITH SMALLER HAIL.

&&

REED
Special weather statement, Apr 7, 6:13 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
613 PM CDT SUN APR 7 2013

NEZ075-072345-
ADAMS NE-
613 PM CDT SUN APR 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ADAMS COUNTY UNTIL 645 PM
CDT...

AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OUTFLOW BOUNDARY NEAR ROSELAND...OR 10 MILES
SOUTHWEST OF HASTINGS...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HASTINGS...
  JUNIATA...
  AYR...

LAT...LON 4066 9830 4041 9830 4039 9859 4057 9864
TIME...MOT...LOC 2313Z 257DEG 26KT 4050 9849

ROSSI
Special weather statement, Apr 7, 6:28 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
628 PM CDT SUN APR 7 2013

KSZ005-006-080015-
PHILLIPS KS-SMITH KS-
628 PM CDT SUN APR 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PHILLIPS AND SMITH
COUNTIES UNTIL 715 PM CDT...

AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
AGRA TO KENSINGTON TO KIRWIN...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ATHOL...
  CEDAR...
  GAYLORD...
  SMITH CENTER...
  BELLAIRE...
  LEBANON...

LAT...LON 3957 9914 3967 9910 3977 9909 3995 9926
      4000 9906 4000 9852 3996 9850 3985 9850
      3971 9859
TIME...MOT...LOC 2329Z 248DEG 26KT 3991 9908 3980 9897
          3971 9898 3962 9906

ROSSI

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 5:04 PM CDTSpecial Weather StatementGIDRooks41 min
Apr 7, 5:42 PM CDTSevere Thunderstorm WarningGIDRooks33 min
Apr 7, 5:48 PM CDTSpecial Weather StatementGIDPhillips42 min
Apr 7, 5:52 PM CDTSpecial Weather StatementGIDRooks23 min
Apr 7, 5:58 PM CDTSevere Thunderstorm WarningGIDSmith32 min
Apr 7, 6:15 PM CDTSevere Thunderstorm WarningGIDRooks30 min
Apr 7, 6:28 PM CDTSpecial Weather StatementGIDSmith47 min
Apr 7, 6:33 PM CDTSevere Thunderstorm WarningGIDSmith42 min
Apr 7, 6:34 PM CDTSpecial Weather StatementGIDOsborne41 min
Apr 7, 6:36 PM CDTSpecial Weather StatementGIDMitchell24 min
Apr 7, 6:41 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith34 min
Apr 7, 6:58 PM CDTSpecial Weather StatementGIDMitchell32 min
Apr 7, 6:59 PM CDTSevere Thunderstorm WarningGIDJewell, Smith61 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.